Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Took cearmprazine for neurocysticercosis. Started taking levipil xr. MRI clear. Reason for seizures?

User rating for this question
Excellent
Answered by

Neurologist
Practicing since : 1974
Answered : 125 Questions
Question
Hi, I am suffering from neurocysticercosis from more than 3 years,I was initially taking cearmprazine and frisium 2 years back but since more than an year, doctor changed my medicine and i am taking levipil xr 2gm everyday now. i am getting seizures at night on 15th/16th of every month, also some times in my last two of left finger i find tinkling from inside. My MRI which was done in July 2012 showed no signs of cyst but still i am having seizures.What shall i do? I am moved to a very small town where there is no neurologist, I have to ask to a friend to courier my medicines. What shall i do? i become hopeless.
Posted Sun, 10 Mar 2013 in Brain and Spine
 
 
Answered by Dr. Pratap Sanchetee 1 hour later
Dear Mr XXXXXXX

I have gone through the history provided by you and uncontrolled seizures. It is true that seizures can occur even if cyst(s) have disappeared on MRI.

Some important details help me.

What was the response to carbamazepine and frisium?
And what was the reason for changing it to levipil.?
What was the level of control?

Please provide me the details.

If you are regular in taking levipil, then obviously it is not working. We need to change it. I suggest you to send the entire detail, drug history, course of seizures and report of earlier MRI. I can help you and the add suggestions to the treating doctor as well.

Pratap
Above answer was peer-reviewed by
 
Follow-up: Took cearmprazine for neurocysticercosis. Started taking levipil xr. MRI clear. Reason for seizures? 1 hour later
Hello Sir,

Thanks and so kind of you to look into my issue.

Here are some facts:
1) Inititally treatment was started with Albendazole(1000mg) , Frisium(10mg) and carmaprazine(500 mg) daily.
2) After one month albendazole was disscontinued.
3) 6 months i have no seizures, but suddenly i got attacks with same severeness. The dosage of carmaprazine(750mg) and frisium (20mg) increased.
4) The situation again stable for six months, then i moved to mumbai for better job.Again one day i got a very severe seizure which almost continued for 8 hours before doctors put steroids(80mg)(Omnicortil) , albendazole(1500mg), levelpil(1000mg) and frisium (20mg) daily.They stopped carmaprazine.
5) After one month they stopped alendazole
6) after time passes by they intermittently reduced my steriods and after 5 months steroids were stopped.so I was now taking Levipil(1000mg) and frisium (20mg).
7)After few months my Levipil dosage was increased to 2000mg and frisium was stopped as i was still getting seizures occasionlly.Doctor also advised me to take midaspray to avoid seizures , if its too high in intensity.
8) The current situation is that i am taking Levipil XR-2000mg. I am surprised that i only get seizures on 15th/16th of every month(The current seizures are for 2 mins and happen only at night with mitigated severety), and small tickles in my fingers.

I have taken medicine religiously. The only thing good happened is that the severity has reduced and i feel less pain but its enough to woke me up at night.

Attaching is my last MRI report.

Many thanks for looking into this matter.

Regards
XXXXXXX XXXXXXX
 
 
Answered by Dr. Pratap Sanchetee 35 minutes later
Dear Mr XXXXXXX

Thanks for sending details and it is giving a better picture of your condition. You consult your doctor and he may consider adding Tab Frisium 10 mg at bed time daily as most of recurrences are in night only. This dose can be considered for increase if not controlled. Avoid situation where you have to be awake for longer period in night and have a good sleep hygiene.

Pratap
Above answer was peer-reviewed by
 
Follow-up: Took cearmprazine for neurocysticercosis. Started taking levipil xr. MRI clear. Reason for seizures? 7 hours later
Hi Sir,

Thanks for advice, but i would like to know some things.

1) why seizures happen even if cyst are not present in brain?( I mean cysts were the cause of seizures , but since they don't exist ideally the seizures should stop)
2)will the seizures will be permanent? or there is any chance of hope that it will get cured in future.
3)why seizures happen after a particular interval in my case?, a lag of one month is seen from last 8 months.

Once again many thanks for your suggestions.

Warm regards

XXXXXXX
 
 
Answered by Dr. Pratap Sanchetee 1 hour later
Dear Mr XXXXXXX

Good, my advice has been of some help to you

1 Cysts are not visible on MRI now and why are you getting seizures: Once cyst is killed, it may leave a scar which is very small to picked up on MRI. In addition sometimes a very small cysts itself may be left behind to be picked up on MRI. This is the cause of seizures at a later stage. However, in both cases, you do not require treatment for parasite and scar. Only observation and treatment for seizures.

2. Regarding permanency of seizures or not: only time will tell us and we can not predict it now. They occur in unpredictable way. Good news, 50-70% cases they do not recur after 1-2 years.

I hope I have been able to answer your querry

Pratap
Above answer was peer-reviewed by
 
Follow-up: Took cearmprazine for neurocysticercosis. Started taking levipil xr. MRI clear. Reason for seizures? 43 minutes later
Hello Sir,

Thanks for the information. Atleast I know the science behind these seizures.

So , there is a possiblity that if i continue with my medicine for 2 years or so(if i lie between 50%-70%). There could be a possibility that my seizures will stop.

I just wanted to know, if my chances are good enough to get cured.

Sorry for so much of bothering, but i guess i am almost satisfied with my queries.

Warm regards
XXXXXXX XXXXXXX
 
 
Answered by Dr. Pratap Sanchetee 11 hours later
Dear Mr XXXXXXX

I am happy that some of your queries could be resolved.

Well let me be no astrologer. Science can not predict it with certainty. All we can make out that there is no adverse factor to have negative outcome.

Pratap
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor